Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A generalized topological measure theory

Authors: R. B. Kirk and J. A. Crenshaw
Journal: Trans. Amer. Math. Soc. 207 (1975), 189-217
MSC: Primary 28A32
MathSciNet review: 0369648
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theory of measures in a topological space, as developed by V. S. Varadarajan for the algebra $ {C^b}$ of bounded continuous functions on a completely regular topological space, is extended to the context of an arbitrary uniformly closed algebra $ A$ of bounded real-valued functions. Necessary and sufficient conditions are given for $ {A^ \ast }$ to be represented in the natural way by a space of regular finitely-additive set functions. The concepts of additivity and tightness for these set functions are considered and some remarks about weak convergence are made.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A32

Retrieve articles in all journals with MSC: 28A32

Additional Information

Keywords: Measures in topological spaces, Frink's conjecture, additivity, tightness, representation, finitely-additive set function, normal base
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society